MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC IMRIS IMRI 3T SKYRA SYSTEM; MRI MAGNET

IMRIS - DEERFIELD IMAGING, INC IMRIS IMRI 3T SKYRA SYSTEM; MRI MAGNET
Model Number 3T SKYRA
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is a known risk that the introduction of ferrous objects into the mr suite can cause damage or injury if they are drawn towards the magnet.All suites are equipped with safety labels informing users and visitors of the hazards intrinsic to the mr environment.The underlying cause of the incident was user error.The service technician failed to verify that the magnet was deployed and that the server on the equipment rack was located in an mr unsafe zone.This mdr is being submitted outside of the required timeframe as part of remedial action initiated by the manufacturer, in response to internally identified issues regarding failed electronic submissions through webtrader.
 
Event or Problem Description
On (b)(6) 2017, a siemens service technician was working on a software upgrade in the equipment room positioned adjacent to the magnet in the diagnostic room.As the technician was attempting to remove and replace a computer server from the equipment rack, the server attracted to the magnet.The technician's left hand was caught between the server and the magnet.The technician was able to extricate his left hand from between the magnet and the equipment, and damage to the technician's middle finger occurred during this process.The technician was treated in the emergency room onsite.The magnet was ramped down to retrieve the server from the side of the magnet.

Brand Name
IMRIS IMRI 3T SKYRA SYSTEM
Common Device Name
MRI MAGNET
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
kwaku amoah
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key13516141
Report Number3010326005-2017-00002
Device Sequence Number4474310
Product Code LNH
UDI-Device Identifier00857534006035
UDI-Public00857534006035
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K133692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number3T SKYRA
Device Catalogue Number116053-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age30 YR
Patient SexMale
Patient Weight73 KG